Alert archive / Indiana / Flash Flood Warnings in 2025
Flash Flood Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 17, 2025, 5:06 PM EDT for Daviess County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2025, 5:06 PM EDT (21:06 UTC)
- Expired
- Jul 17, 2025, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Daviess County, IN
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 5:30 PM EDT | FLOOD | Washington, IN | Have received a few photos and video of street and parking lot flooding. This includes State Rd 57 from E National Highway to Blockade St and SE 3rd St in downtown Washington. |
| Jul 17, 5:30 PM EDT | FLASH FLOOD | Washington, IN | Corrects previous flood report from Washington. Have received a few photos and video of street and parking lot flooding that encroached on homes. This includes State Rd 57 from E National Highway to Blockade St and SE 3rd St in downtown Washington. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 237 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
936
WGUS53 KIND 172106
FFWIND
INC027-180015-
/O.NEW.KIND.FF.W.0024.250717T2106Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Indianapolis IN
506 PM EDT Thu Jul 17 2025
The National Weather Service in Indianapolis has issued a
* Flash Flood Warning for...
Central Daviess County in southwestern Indiana...
* Until 815 PM EDT.
* At 506 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Washington and Montgomery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Melo2 follow-up statements
436
WGUS73 KIND 172200
FFSIND
Flash Flood Statement
National Weather Service Indianapolis IN
600 PM EDT Thu Jul 17 2025
INC027-180015-
/O.CON.KIND.FF.W.0024.000000T0000Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Daviess IN-
600 PM EDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS
EVENING FOR CENTRAL DAVIESS COUNTY...
At 600 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Flooding impacts will continue, but no additional rainfall
is expected. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Washington and Montgomery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724
FLASH FLOOD...RADAR INDICATED
$$
Melo744 WGUS73 KIND 180012 FFSIND Flash Flood Statement National Weather Service Indianapolis IN 812 PM EDT Thu Jul 17 2025 INC027-180022- /O.EXP.KIND.FF.W.0024.000000T0000Z-250718T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Daviess IN- 812 PM EDT Thu Jul 17 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT THIS EVENING FOR CENTRAL DAVIESS COUNTY... The heavy rain has ended with the flooding threat coming to an end. Please continue to heed remaining road closures as standing water may persist into the early overnight. && LAT...LON 3868 8720 3869 8701 3861 8700 3861 8724 $$ AW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:54 PM EDT, 2 hours 12 minutes earlier. Its key messages:
- Daily storm chances continue through at least early next week with cooler temperatures through Friday.
- Strong to severe storms Saturday with the potential for flooding, especially into the morning hours on Sunday.
- Likely hazardous heat conditions towards next Tuesday and beyond with heat indices in the 100s.
Area forecast discussion, Jul 17, 2:54 PM EDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 254 PM EDT Thu Jul 17 2025 .KEY MESSAGES... - Daily storm chances continue through at least early next week with cooler temperatures through Friday. - Strong to severe storms Saturday with the potential for flooding, especially into the morning hours on Sunday. - Likely hazardous heat conditions towards next Tuesday and beyond with heat indices in the 100s. && .SHORT TERM (This evening through Friday)... Issued at 254 PM EDT Thu Jul 17 2025 Rest of Today and Tonight. As of early this afternoon, shower coverage is minimal with a few residual showers across the far south eastern counties. A diffuse frontal boundary is currently across far southern Indiana which will be the focus point for additional thunderstorm development into the afternoon and evening hours. This will likely keep the shower/thunderstorm potential to a minimum through around 00Z. There remains a lot of uncertainty as to how conditions will evolve going into the afternoon hours with significant model swings between the hourly HRRR runs as it struggles to initiate and maintain convection in a hot and humid airmass with only marginal forcing. Based on the current location of the front the better chance for heavier rain looks to be more across far southeastern Indiana so have elected against a Flood Watch for our southeastern counties, but will continue to monitor radar trends into the evening for any potential need for Advisory/Warning products. A lack of shear should prevent any significant organization with these storms with the most likely outcome being scattered showers with a few storms developing over the next few hours and continuing into the late evening hours. Storm motion should be fast enough to limit the flooding threat, but many locations in southern Indiana have seen at least one round of heavy rain in the last week which will create areas that are more susceptible to brief flooding. Some models try and keep convection going into the later overnight hours but without a more robust LLJ, a lack of moisture flux should limit the coverage. There will be a potential for patchy fog across southern Indiana towards daybreak tomorrow, especially in areas that see rain tonight but with expected widespread cloud cover, dense fog looks unlikely at this time. Friday. The front should be along the Ohio River by Friday which will limit the rain potential for much of central Indiana, but expect to see at least partly cloudy skies through much of the morning hours with residual saturation in the low levels. These clouds will begin to clear later into the afternoon, but that should limit the higher end temperatures with highs closer to the mid 80s. && .LONG TERM (Friday night through Thursday)... Issued at 254 PM EDT Thu Jul 17 2025 Friday Night through Monday... Typical, hot, humid weather with daily chances for convective showers and thunderstorms are expected to persist through the weekend. The upper pattern through the weekend appears to remain mainly zonal across Indiana and the Great Lakes, with several embedded short waves within the flow expected to pass on Saturday and again on Sunday. The lower levels will continue to be dominated by strong high pressure southeast of Central Indiana, which continued provide a flow of warm and moist air into Central Indiana. Forecast soundings continue to suggest plenty of diurnal CAPE available on both Saturday and Sunday with values in excess of 2500 J/KG with steep lapse rates favorable for convection. Thus with plenty moisture available, favorable forcing passing aloft along with diurnal heating will continue to result daily chances for showers and thunderstorms. PWATS will continue to be very high through the weekend, over 2 inches. Should the same location be stuck with multiple rounds of heavy rain, flooding may be threat. Temperatures and dewpoints through the weekend will remain quite high. Dew points are expected to linger around 70 with daily highs in the upper 80s to around 90. Monday through Thursday... The upper pattern is expected to begin to change on Monday, going from a zonal flow to a more of a ridging pattern aloft with strong high pressure aloft settling over the Ohio and mid-Mississippi River valleys. The ridge and high pressure aloft will help to steer any forcing dynamics well north of Central Indiana, toward Ontario. However, a very hot and humid air mass will remain in place through the middle of next week. The high aloft will provide subsidence through midweek, helping to trap moisture within the lower levels. Dew point temperatures are expected to reach the upper 70s to around 80 by mid week, resulting in some of the most humid weather Central Indiana typically sees during the course of the year. With daily high temperatures in the low to mid 90s, heat index values are expected reach the mid 100s, resulting some of the hottest temperatures of the summer. Forecast soundings during this stretch show ample CAPE available each afternoon through midweek. Thus with the very moist air mass in place, daily afternoon showers and thunderstorms cannot be ruled out. We will continue to include low chances for daily showers and storms with during each afternoon and evening. && .AVIATION (18Z TAF Issuance)... Issued at 1246 PM EDT Thu Jul 17 2025 Impacts: - Convection likely at BMG, lower chances at IND and HUF 22Z through 05Z - MVFR cigs 08Z to 14Z Discussion: Coverage of showers and storms are expected to increase late this afternoon into the late evening hours with highest confidence at BMG. Additional convection may continue through the night but that should remain south and east of BMG. Chances towards IND and HUF are much lower through the overnight. Cigs will drop into MVFR to potentially IFR late tonight into tomorrow morning. Winds will be generally westerly at 4-8kts but will be variable, especially during periods of convection. && .IND WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...White LONG TERM...Puma AVIATION...White
Hazardous weather outlook, Jul 17, 3:15 PM EDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 315 PM EDT Thu Jul 17 2025 INZ060>065-067>072-181915- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-Martin- Lawrence-Jackson-Jennings- 315 PM EDT Thu Jul 17 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Thunderstorms expected through at least the early overnight hours. Damaging winds will be the primary threat with the potential for isolated flooding. Lightning is a threat with any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible most days. Lightning and locally heavy rain will be the primary threats with the storms. Heat indices over 100 degrees may become common next Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report any strong winds or heavy rain into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>049-051>057-181915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush- 315 PM EDT Thu Jul 17 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Isolated thunderstorms through tonight, lightning is a threat with any thunderstorm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible most days. Lightning and locally heavy rain will be the primary threats with the storms. Heat indices over 100 degrees may become common next Tuesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report any strong winds or heavy rain into tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Jul 17, 3:10 PM EDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
310 PM EDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM Tstm Wnd Dmg 2 SW Rockville 39.75N 87.26W
07/16/2025 Parke IN Public
Delayed report. Tree down over US 41 near
Snake Hollow. Relayed via social media.
&&
AWSpecial weather statement, Jul 17, 4:15 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
415 PM EDT Thu Jul 17 2025
INZ067>069-172100-
Daviess IN-Knox IN-Martin IN-
415 PM EDT Thu Jul 17 2025
...Strong thunderstorms will impact portions of central Knox,
southwestern Martin and Daviess Counties through 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Vincennes to near Petersburg.
Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Washington, Monroe City, Wheatland, Montgomery, Cannelburg,
Alfordsville, and Glendale Fishery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8696 3851 8700 3850 8706 3854 8711
3852 8715 3855 8720 3854 8722 3854 8725
3853 8726 3851 8730 3854 8735 3854 8737
3851 8737 3854 8739 3853 8742 3863 8746
3886 8703 3850 8688 3851 8693 3849 8695
TIME...MOT...LOC 2014Z 253DEG 23KT 3864 8735 3844 8726
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GMSpecial weather statement, Jul 17, 4:45 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
445 PM EDT Thu Jul 17 2025
INZ061-068-069-172130-
Daviess IN-Martin IN-Greene IN-
445 PM EDT Thu Jul 17 2025
...Strong thunderstorms will impact portions of Martin, southeastern
Greene and eastern Daviess Counties through 530 PM EDT...
At 445 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Washington to near Jasper. Movement was
east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shoals, Loogootee, Odon, Crane, Cannelburg, Alfordsville, West Boggs
Lake, Indian Springs, Burns City, and Lacy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8690 3850 8692 3851 8693 3850 8694
3883 8710 3895 8676 3875 8668 3853 8668
3853 8683 3849 8688
TIME...MOT...LOC 2045Z 251DEG 23KT 3872 8712 3842 8696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GMThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:17 PM EDT | Special Weather Statement | IND | Hancock, Johnson | 28 min |
| Jul 16, 8:24 PM EDT | Special Weather Statement | IND | Brown, Monroe | 36 min |
| Jul 16, 8:38 PM EDT | Special Weather Statement | IND | Hancock, Rush, Shelby | 37 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | IND | Daviess | 45 min |
| Jul 17, 4:37 PM EDT | Areal Flood Advisory | IND | Daviess, Knox | 3 hr |
| Jul 17, 4:45 PM EDT | Special Weather Statement | IND | Martin | 45 min |
| Jul 17, 5:11 PM EDT | Areal Flood Advisory | IND | Daviess, Lawrence, Martin | 3 hr |
| Jul 17, 5:17 PM EDT | Special Weather Statement | IND | Lawrence | 58 min |
| Jul 17, 5:51 PM EDT | Special Weather Statement | IND | Jackson | 54 min |
| Jul 17, 5:57 PM EDT | Areal Flood Advisory | IND | Sullivan | 4 hr |
| Jul 17, 6:15 PM EDT | Areal Flood Advisory | IND | Jackson, Lawrence | 3 hr |
| Jul 17, 6:28 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 3 hr |
| Jul 17, 7:04 PM EDT | Areal Flood Warning | IND | Sullivan, Vigo | 3 hr |
| Jul 17, 7:29 PM EDT | Areal Flood Warning | IND | Greene, Monroe, Owen | 5 hr |
| Jul 17, 7:52 PM EDT | Flash Flood Warning | IND | Monroe, Owen | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.